Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 237, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at May 29, 2006, 5:03 PM CDT for Marengo County, Alabama. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2006, 5:03 PM CDT (22:03 UTC)
- Expired
- May 29, 2006, 5:16 PM CDT
- In force
- 13 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Marengo County, AL
The radar
The Birmingham radar (KBMX), 137 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 474 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1485 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 292203 SVRBMX ALC091-292230- /O.NEW.KBMX.SV.W.0237.060529T2203Z-060529T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 503 PM CDT MON MAY 29 2006 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MARENGO COUNTY IN SOUTHWEST ALABAMA * UNTIL 530 PM CDT * AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OCTAGON...OR ABOUT 7 MILES SOUTHEAST OF LINDEN...AND MOVING SOUTHEAST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILLER...SHILOH AND MAGNOLIA THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3234 8769 3226 8788 3205 8779 3218 8758 $$ JD/81
1 follow-up statement
000 WWUS54 KBMX 292216 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 515 PM CDT MON MAY 29 2006 ALC091-292225- /O.CAN.KBMX.SV.W.0237.000000T0000Z-060529T2230Z/ MARENGO AL- 515 PM CDT MON MAY 29 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARENGO COUNTY IS CANCELLED... AT 515 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED. THE STORM IS STILL CAPABLE OF PRODUCING GUSTY WINDS UP TO 35 MPH...INTENSE CLOUD TO GROUND LIGHTNING...AND HEAVY RAINFALL. LAT...LON 3234 8769 3226 8788 3205 8779 3218 8758 $$ JONES/90
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:15 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, May 29, 3:15 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 315 PM CDT MON MAY 29 2006 .DISCUSSION...NOT MUCH CHANGE WAS DONE TO THE FORECAST PACKAGE. TEMPERATURES WILL REMAIN WELL OVER 90S ON TUESDAY AND ON WEDNESDAY. IN FACT...TEMPERATURES TOMORROW WILL BE SLIGHTLY WARMER THAN TODAY DUE TO AN UPPER LEVEL HIGH PRESSURE THAT WILL BE IN PLACE OVER THE FORECAST AREA. BOTH THE GFS AND NAM SHOW MUCH HIGHER 1000 TO 850 HEIGHTS AND 850 TEMPS. SO...NEEDLESS TO SAY...MOST AREAS WILL BE FLIRTING AROUND THE MID 90S WITH A FEW AREAS GOING AS HIGH 97. A FEW ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE...BUT COVERAGE WILL BE SLIGHTLY LESS THAN TODAY DUE TO THE HIGH PRESSURE ALOFT. SOME RELIEF IN TEMPERATURES IS EXPECTED NEXT WEEK STARTING FRIDAY AS A COLD FRONT APPROACHES THE FORECAST AREA. THERE ARE SOME TIMING AND PLACEMENT ISSUES WITH THE FRONT AS THE CURRENT GFS RUN MOVES THE FRONT SLIGHTLY SLOWER THAN THE PREVIOUS RUN AND IT ALSO MOVES THE FRONT ALL THE WAY DOWN TO THE COAST. WE ARE GETTING TO THE TIME OF THE YEAR THAT FRONTS DO NOT MAKE IT THAT FAR SOUTH. HOWEVER... THE GFS HAS BEEN PRETTY CONSISTENT WITH THE FRONT PLACEMENT. SO...WILL CONTINUE WITH THAT THINKING AND WILL INCREASE POPS ON FRIDAY TO MAKE UP FOR THE FRONT ADJUSTMENT. NEXT WEEKEND LOOKS TO BE DRY WITH SLIGHTLY COOLER TEMPERATURES. HIGH PRESSURE WILL BE IN PLACE ONCE AGAIN LIMITING OUR RAIN CHANCES. ALTHOUGH MOS SHOW TEMPS IN THE MID 80S...I ACTUALLY THINK THAT IT WILL WARMER THAN THAT. MOS TENDS TO UNDERESTIMATE TEMPERATURES THIS TIME OF THE YEAR WHEN COLD FRONTS MOVE THROUGH. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 68 93 69 90 / 10 10 10 10 ANNISTON 69 93 70 90 / 10 10 10 10 BIRMINGHAM 71 94 72 93 / 20 20 10 20 TUSCALOOSA 69 96 71 94 / 20 20 20 20 CALERA 70 94 71 92 / 20 20 10 20 AUBURN 69 94 71 91 / 10 10 10 10 MONTGOMERY 70 97 71 95 / 10 10 10 20 TROY 69 95 70 94 / 10 10 10 20 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 10/ARM
In the hours before
Local storm report, May 29, 3:17 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
317 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG TALLADEGA 33.43N 86.10W
05/29/2006 TALLADEGA AL EMERGENCY MNGR
10 TREES DOWN IN THE CITY LIMITS. ONE HOME DAMAGED BY A
FALLEN TREE.
0135 PM HAIL TALLADEGA 33.43N 86.10W
05/29/2006 E1.00 INCH TALLADEGA AL EMERGENCY MNGR
SEVERAL CARS DAMAGED IN WAL-MART PARKING LOT.
&&
JSIRMONSpecial weather statement, May 29, 3:18 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 318 PM CDT MON MAY 29 2006 ALZ030-031-292045- GREENE-SUMTER- 318 PM CDT MON MAY 29 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SUMTER AND GREENE COUNTIES UNTIL 345 PM CDT... ...SMALL HAIL AND GUSTY WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER EPES...MOVING NORTHWEST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR EPES...BOLIGEE AND GAINESVILLE THROUGH 345 PM CDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND STRONG GUSTY WINDS ARE POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. ANOTHER CONCERN FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. JONES/90
Special weather statement, May 29, 3:21 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 321 PM CDT MON MAY 29 2006 ALZ013-292100- FAYETTE- 321 PM CDT MON MAY 29 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FAYETTE COUNTY UNTIL 400 PM CDT... ...SMALL HAIL AND GUSTY WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER FAYETTE...MOVING NORTHWEST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR FAYETTE...MOUNT VERNON AND WAYSIDE THROUGH 400 PM CDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND STRONG GUSTY WINDS ARE POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. ANOTHER CONCERN FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. JONES/90
Special weather statement, May 29, 3:41 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 341 PM CDT MON MAY 29 2006 ALZ017-292115- BLOUNT- 341 PM CDT MON MAY 29 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BLOUNT COUNTY UNTIL 415 PM CDT... ...SMALL HAIL AND GUSTY WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER ALLGOOD...MOVING NORTHWEST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ONEONTA...HIGHLAND LAKE...ALLGOOD...ROSA...LOCUST FORK...CLEVELAND...NECTAR AND BLOUNTSVILLE THROUGH 415 PM CDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND STRONG GUSTY WINDS ARE POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. ANOTHER CONCERN FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. JONES/90
Special weather statement, May 29, 4:01 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 401 PM CDT MON MAY 29 2006 ALZ017-018-292130- BLOUNT-ETOWAH- 401 PM CDT MON MAY 29 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WESTERN ETOWAH AND EASTERN BLOUNT COUNTIES UNTIL 430 PM CDT... ...SMALL HAIL AND GUSTY WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 401 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER ALTOONA...MOVING WEST AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WALNUT GROVE... ALTOONA...SUSAN MOORE...SNEAD...ROSA AND ONEONTA THROUGH 430 PM CDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND STRONG GUSTY WINDS ARE POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. ANOTHER CONCERN FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. JONES/90
Special weather statement, May 29, 4:23 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 423 PM CDT MON MAY 29 2006 ALZ011-012-292200- LAMAR-MARION- 423 PM CDT MON MAY 29 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LAMAR AND MARION COUNTIES UNTIL 500 PM CDT... ...SMALL HAIL AND GUSTY WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER GUIN...MOVING NORTHWEST AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR GUIN...GU-WIN... WESTON AND HAMILTON THROUGH 500 PM CDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND STRONG GUSTY WINDS ARE POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. ANOTHER CONCERN FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. JONES/90
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.